# SDR P2EA2002M027

- Difficulty date: April 22, 2002
- Submitted: April 29, 2002
- Operation: Air carrier
- Aircraft: N141NJ
- Make and model: Doug DC-9-82
- Aircraft serial: 49932
- Aircraft time: 27,887 hours, 22,833 cycles
- Engine: Pwa JT8D219
- Engine time: 25,955 hours, 20,738 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Condition: Damaged
- Location: Nr 1 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

DURING CLIMBOUT AROUND 9,000 FEET AT NORMAL EPR CLIMB LIMIT.  THE LEFT ENGINE DEVELOPED STRONG SURGES.  RETURN TO LAX WITH ENGINE AT IDLE.  PERFORMED BORESCOPE OF THE NR 1 (LEFT) ENGINE.  FOUND NUMEROUS 13TH STAGE BLADES DAMAGED BEYOND LIMITS.  PER MM 72-00-00.  R&R NR 1 ENGINE.
